MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34280
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description
Needle reached endobronchial(4r) and completed first puncture then withdraw the device out of patient when the tip bent was detected.Replace a new same device to continue the procedure with tip bent again.With another new same device to complete the procedure.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation: 1 x echo-hd-25-ebus-p-c from lot number c1328131 was returned to cirl for evaluation.Upon evaluation the following was noted the device was returned in its original packaging, the stylet was partially out on return.There was no needle exposure.There was no cracking a the thumbscrews or the mlla.There is a distal bend approximately 95cm from the tip and there is a proximal bend approximately 25.8cm from the sheath extender.The needle can advance retract without any issues.An additional pr has been opened to address the proximal bend.The customer complaint is considered to be confirmed as there was a bend in the needle distally.The complaint was verified in lab.Root cause: a possible root cause for the occurrence may be due to the device hitting off the tracheal rings causing the needle to bend.Documents review: a review of the manufacturing records for echo-hd-25-ebus-p-c device of lot# c1328131 did not reveal any discrepancies that may have lead to this occurrence.There is no evidence to suggest that this issue effects the entire lot # c1328131; upon review of complaints this failure mode has not occurred previously with this lot # c1328131.Prior to distribution, all echo-hd-25-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Ifu review: the notes section of the instructions for use, ifu0110-5 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use, it states in the ifu that an olympus ebus scope is intended to be used with the device".From the information provided: the patient did not experience any adverse effects due to this occurrence complaints of this nature will continue to me monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the conclusion into the investigation of this event.Needle reached endobronchial(4r) and completed first puncture then withdrew the device out of patient when the needle tip bend was detected.Replaced with a new same device to continue the procedure with tip bent again.Then with another new same device to complete the procedure.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook (b)(4) (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to mfr site as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.Cook (b)(4) (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to mfr site as follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Investigation is pending.A follow up mdr will be submitted with the investigation conclusions.
 
Event or Problem Description

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7133671
Report Number3001845648-2017-00597
Device Sequence Number11090356
Product Code FCG
UDI-Device Identifier00827002342804
UDI-Public(01)00827002342804(17)200220(10)C1328131
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34280
Device Catalogue NumberECHO-HD-25-EBUS-P-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/20/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer12/04/2017
12/04/2017
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/17/2018
02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight70